Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Hanford, CA

May 12, 2014

NWS Hanford, CA issued this red flag warning at May 12, 2014, 7:14 PM PDT. It took effect at May 13, 2014, 10:00 AM PDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2014, 7:14 PM PDT (02:14 UTC)
In effect from
May 13, 2014, 10:00 AM PDT
Expired
May 16, 2014, 8:00 PM PDT
In force
3 days
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WWUS86 KHNX 130214
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
714 PM PDT MON MAY 12 2014

CAZ295-297-131100-
/O.UPG.KHNX.FW.A.0001.140513T1700Z-140516T0300Z/
/O.NEW.KHNX.FW.W.0004.140513T1700Z-140516T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
714 PM PDT MON MAY 12 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT
THURSDAY FOR FOR VERY LOW HUMIDITY AND WIND ON TUESDAY AND 
FOR VERY LOW HUMIDITY ON WEDNESDAY AND THURSDAY FOR THE SEQUOIA
FOREST SOUTH OF SEQUOIA PARK AND FOR THE KERN COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR VERY LOW RELATIVE RELATIVE HUMIDITY AND WIND...WHICH
IS IN EFFECT FROM 10 AM TUESDAY TO 8 PM PDT THURSDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND
  FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS FOR AREAS SOUTH OF
  SEQUOIA PARK.

* WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH ON TUESDAY...
  DIMINISHING ON WEDNESDAY AND THURSDAY.

* TIMING...FROM 10 AM TUESDAY MORNING THROUGH 8 PM THURSDAY 
  EVENING.

* RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR
  OVERNIGHT RECOVERIES.

* TEMPERATURES...IN THE LOWER 60S HIGHER ELEVATIONS TO THE LOWER
  90S BELOW 2000 FEET.

* IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS 
  CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE 
  RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED
FLAG WARNING.

&&

$$

DS
13 follow-up statements
332 
WWUS86 KHNX 131055
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
355 AM PDT TUE MAY 13 2014

CAZ295-297-131900-
/O.CON.KHNX.FW.W.0004.140513T1700Z-140516T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
355 AM PDT TUE MAY 13 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THURSDAY FOR FOR VERY LOW HUMIDITY AND WIND ON TUESDAY
AND FOR VERY LOW HUMIDITY ON WEDNESDAY AND THURSDAY FOR THE SEQUOIA
FOREST SOUTH OF SEQUOIA PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS AND
  FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH ON TUESDAY...
  DIMINISHING ON WEDNESDAY AND THURSDAY.

* TIMING...FROM 10 AM TUESDAY MORNING THROUGH 8 PM THURSDAY 
  EVENING. 

* RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR 
  OVERNIGHT RECOVERIES. 

* TEMPERATURES...IN THE LOWER 60S HIGHER ELEVATIONS TO THE LOWER 
  90S BELOW 2000 FEET. 

* IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS CAN
  RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE RAPID
  SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

DCH
917 
WWUS86 KHNX 131844
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1144 AM PDT TUE MAY 13 2014

CAZ295-297-140300-
/O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
1144 AM PDT TUE MAY 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
FOR VERY LOW HUMIDITY AND WIND ON TUESDAY AND FOR VERY LOW
HUMIDITY ON WEDNESDAY AND THURSDAY FOR THE SEQUOIA FOREST SOUTH
OF SEQUOIA PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...EAST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THROUGH THIS
  AFTERNOON...DIMINISHING ON WEDNESDAY AND THURSDAY.

* TIMING...IS NOW IN EFFECT THROUGH 8 PM THURSDAY EVENING.

* RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR 
  OVERNIGHT RECOVERIES. 

* TEMPERATURES...IN THE LOWER 60S HIGHER ELEVATIONS TO THE LOWER 
  90S BELOW 2000 FEET.

* IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS 
  CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE 
  RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

JDB
545 
WWUS86 KHNX 140245
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
745 PM PDT TUE MAY 13 2014

CAZ295-297-141100-
/O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
745 PM PDT TUE MAY 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA
NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...IS NOW IN EFFECT THROUGH 8 PM THURSDAY EVENING.

* RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR 
  OVERNIGHT RECOVERIES.

* TEMPERATURES...FROM THE LOWER 60S AT THE HIGHER ELEVATIONS TO
  THE LOWER TO MID 90S BELOW 2000 FEET.

* IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS 
  CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE 
  RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
452 
WWUS86 KHNX 141121
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
421 AM PDT WED MAY 14 2014

CAZ295-297-141930-
/O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
421 AM PDT WED MAY 14 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA
NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...IS NOW IN EFFECT THROUGH 8 PM THURSDAY EVENING.

* RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR 
  OVERNIGHT RECOVERIES. 

* TEMPERATURES...FROM THE LOWER 60S AT THE HIGHER ELEVATIONS TO 
  THE LOWER TO MID 90S BELOW 2000 FEET. 

* IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS 
  CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE 
  RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

DCH
613 
WWUS86 KHNX 141920
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1220 PM PDT WED MAY 14 2014

CAZ295-297-150330-
/O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
1220 PM PDT WED MAY 14 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF
SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...IN EFFECT THROUGH 8 PM THURSDAY EVENING.

* RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR 
  OVERNIGHT RECOVERIES. 

* TEMPERATURES...FROM THE LOWER 60S AT THE HIGHER ELEVATIONS TO 
  THE LOWER TO MID 90S BELOW 2000 FEET.

* IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS 
  CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE 
  RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

ANDERSEN
410 
WWUS86 KHNX 150325
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
825 PM PDT WED MAY 14 2014

CAZ295-297-151130-
/O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
825 PM PDT WED MAY 14 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF
SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...IN EFFECT THROUGH 8 PM THURSDAY EVENING.

* RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR 
  OVERNIGHT RECOVERIES.

* TEMPERATURES...FROM THE MID 60 TO LOWER 70S AT THE HIGHER
  ELEVATIONS TO THE 90S BELOW 2000 FEET.

* IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS 
  CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE 
  RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$
021 
WWUS86 KHNX 150346 CCA
RFWHNX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HANFORD CA
845 PM PDT WED MAY 14 2014

CAZ295-297-151200-
/O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
845 PM PDT WED MAY 14 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY FOR
VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF
SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...IN EFFECT THROUGH 8 PM THURSDAY EVENING.

* RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR 
  OVERNIGHT RECOVERIES.

* TEMPERATURES...FROM THE MID 60 TO LOWER 70S AT THE HIGHER
  ELEVATIONS TO THE 90S BELOW 2000 FEET.

* IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS 
  CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE 
  RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
645 
WWUS86 KHNX 151211
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
511 AM PDT THU MAY 15 2014

CAZ295-297-152015-
/O.CON.KHNX.FW.W.0004.000000T0000Z-140516T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
511 AM PDT THU MAY 15 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF
SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...IN EFFECT THROUGH 8 PM THURSDAY EVENING.

* RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR 
  OVERNIGHT RECOVERIES. 

* TEMPERATURES...FROM THE MID 60 TO LOWER 70S AT THE HIGHER 
  ELEVATIONS TO THE 90S BELOW 2000 FEET. 

* IMPACTS...THE EXTENDED PERIOD OF LOW HUMIDITY AND GUSTY WINDS
  CAN RAPIDLY DRY FUELS. IF FIRE IGNITION OCCURS THERE COULD BE
  RAPID SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

DCH
708 
WWUS86 KHNX 151636
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
936 AM PDT THU MAY 15 2014

CAZ295-297-160045-
/O.EXT.KHNX.FW.W.0004.000000T0000Z-140517T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
936 AM PDT THU MAY 15 2014

...RED FLAG WARNING HAS BEEN EXTENDED UNTIL 8 PM PDT FRIDAY FOR
VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF SEQUOIA
NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH IN EAST TO
  WEST ORIENTED CANYONS AND PASSES. 

* TIMING...IN EFFECT UNTIL 8 PM FRIDAY.

* RELATIVE HUMIDITY...4-10 PERCENT DURING THE DAYTIME WITH POOR
  OVERNIGHT RECOVERIES. 

* TEMPERATURES...RANGING FROM THE MID 60S TO LOWER 70S AT THE
  HIGHER ELEVATIONS TO THE 90S BELOW 2000 FEET. 

* IMPACTS...THE COMBINATION OF VERY LOW HUMIDITIES...GUSTY WINDS
  AND EXTREMELY DRY FUELS WILL MAINTAIN A HIGH FIRE DANGER OVER
  THE WARNED AREA. IF FIRE IGNITION OCCURS THERE COULD BE RAPID
  SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

DURFEE
048 
WWUS86 KHNX 160040
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
540 PM PDT THU MAY 15 2014

CAZ295-297-161000-
/O.CON.KHNX.FW.W.0004.000000T0000Z-140517T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
540 PM PDT THU MAY 15 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY FOR
VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF
SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...IN EFFECT UNTIL 8 PM FRIDAY.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT DURING THE DAYTIME WITH
  POOR OVERNIGHT RECOVERIES.

* TEMPERATURES...IN THE UPPER 60S AT THE HIGHER ELEVATIONS TO THE
  MID 90S BELOW 2000 FEET.

* IMPACTS...THE COMBINATION OF VERY LOW HUMIDITIES...GUSTY WINDS 
  AND EXTREMELY DRY FUELS WILL MAINTAIN A HIGH FIRE DANGER OVER 
  THE WARNED AREA. IF FIRE IGNITION OCCURS THERE COULD BE RAPID 
  SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

MOLINA
340 
WWUS86 KHNX 161003
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
303 AM PDT FRI MAY 16 2014

CAZ295-297-161915-
/O.CON.KHNX.FW.W.0004.000000T0000Z-140517T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
303 AM PDT FRI MAY 16 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF
SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...IN EFFECT UNTIL 8 PM FRIDAY.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT DURING THE DAYTIME WITH
  POOR OVERNIGHT RECOVERIES.

* TEMPERATURES...IN THE UPPER 60S AT THE HIGHER ELEVATIONS TO THE
  MID 90S BELOW 2000 FEET.

* IMPACTS...THE COMBINATION OF VERY LOW HUMIDITIES...GUSTY WINDS 
  AND EXTREMELY DRY FUELS WILL MAINTAIN A HIGH FIRE DANGER OVER 
  THE WARNED AREA. IF FIRE IGNITION OCCURS THERE COULD BE RAPID 
  SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

DCH
885 
WWUS86 KHNX 161904
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1204 PM PDT FRI MAY 16 2014

CAZ295-297-170300-
/O.CON.KHNX.FW.W.0004.000000T0000Z-140517T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
1204 PM PDT FRI MAY 16 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF
SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...IN EFFECT UNTIL 8 PM THIS EVENING.

* RELATIVE HUMIDITY...6-10 PERCENT THIS AFTERNOON AND EVENING.

* TEMPERATURES...IN THE UPPER 60S AT THE HIGHER ELEVATIONS TO 
  THE MID 90S BELOW 2000 FEET. 

* IMPACTS...THE COMBINATION OF VERY LOW HUMIDITIES...GUSTY WINDS 
  AND EXTREMELY DRY FUELS WILL MAINTAIN A HIGH FIRE DANGER OVER 
  THE WARNED AREA. IF FIRE IGNITION OCCURS THERE COULD BE RAPID 
  SPREAD AND EXTREME BEHAVIOR WITH THREAT TO LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG
WARNING.

&&

$$

DS
968 
WWUS86 KHNX 170250
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
750 PM PDT FRI MAY 16 2014

CAZ295-297-170400-
/O.EXP.KHNX.FW.W.0004.000000T0000Z-140517T0300Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
750 PM PDT FRI MAY 16 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING 
FOR VERY LOW HUMIDITY FOR THE SEQUOIA NATIONAL FOREST SOUTH OF
SEQUOIA NATIONAL PARK AND FOR THE KERN COUNTY MOUNTAINS...

HUMIDITY ACROSS THE AFFECTED AREAS HAVE INCREASED TO 15 PERCENT
AND ABOVE...AND CONTINUE TO RECOVER TO HIGHER VALUES. IN ADDITION
...WIDESPREAD GUSTY WINDS HAVE DIMINISH THIS EVENING TO LOCALIZED
AREAS...LOWERING THE THREAT OF RED FLAG CONDITIONS. WHILE DRY
CONDITIONS WILL PERSIST...OVERNIGHT RECOVERY WILL CONTINUE TO
IMPROVE. THEREFORE...THE RED FLAG WARNING FOR VERY LOW RELATIVE
HUMIDITY AND GUSTY WINDS WILL BE ALLOWED TO EXPIRE AT 8 PM PDT.


$$

MOLINA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at May 12, 1:02 PM PDT, 6 hours 12 minutes earlier.

Area forecast discussion, May 12, 1:02 PM PDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
102 PM PDT MON MAY 12 2014

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION BRINGING A WARMING TREND
ALONG WITH LIGHTER WINDS. MUCH ABOVE NORMAL TEMPERATURES BEGINNING
TUESDAY AND CONTINUING THROUGH THE UPCOMING WEEK.

&&

.DISCUSSION...
EPAC RIDGE IS IN PLACE OFF THE COAST AND WILL BE BUILDING IN OVER
THE AREA THROUGH THE WEEK. TEMPS ARE ALREADY UP 5 TO 10 DEGREES
FROM THIS TIME YESTERDAY AND ARE EXPECTED TO CLIMB 15 TO 20
DEGREES ABOVE NORMAL BY THURSDAY. DETERMINISTIC MODEL RUNS TODAY
HAVE BEEN STEADY FROM PREVIOUS FORECAST AND BIAS CORRECTED
CONSENSUS GUIDANCE IS GIVING THE VALLEY WIDESPREAD 100'S ON
THURSDAY. WE FEEL CONFIDENT THAT WE WILL SEE TRIPLE DIGITS IN THE
SJV WED AND THURSDAY.

WE HAVE ISSUED A FIRE WEATHER WATCH FOR THE KERN COUNTY MOUNTAINS
AND THE TULARE COUNTY MOUNTAINS OVER SNF AND SOUTH OF SEQUOIA
NATIONAL PARK. WE ARE EXPECTING RH VALUES TO DROP AT OR BELOW 10
PERCENT FOR 8 TO 10 HOURS ON TUESDAY AND 10 TO 12 HOURS WEDNESDAY
AND AGAIN ON THURSDAY. WE WILL SEE SOME RH RECOVERY AT NIGHT BUT
NOT SIGNIFICANT ENOUGH TO ALLOW FUELS TO RECOVER. KERN COUNTY
OFFICIALS INDICATED THAT IT IS VERY DRY IN THE MOUNTAINS AND FEEL
THAT THE WATCH IS WARRANTED. WE ALSO SPOKE WITH OFFICIALS IN THE
SEQUOIA NATIONAL FORREST AND THEY CONCURRED ABOUT THE VERY DRY
CONDITIONS.

WE ARE ALSO LOOKING AT STRONG EASTERLY WINDS ON TUESDAY ACROSS THE
KERN COUNTY MOUNTAINS. WE REFER TO THIS KIND OF WIND EVENT AS THE
SANTA ARVINS. IT IS AN EXTENSION OR OVERFLOW OF THE MORE
RECOGNIZABLE EVENT IN SOCAL KNOWN AS THE SANTA ANA WINDS. THESE
EAST TO SOUTHEAST WINDS ARE GENERALLY ASSOCIATED WITH STRONG
OFFSHORE FLOW BEHIND A COLD FRONT. IT WILL BE MARGINAL FOR A WIND
ADV AT THIS MOMENT BUT MAY NEED TO BE UPDATED AS WE GET CLOSER TO
THE EVENT.

TEMPERATURES WILL BE A CONCERN THIS WEEK AS WE FLIRT WITH TRIPLE
DIGIT HEAT IN THE SJV. GUIDANCE HAS BEEN CONSISTENT WITH THE
TEMPERATURE FORECAST AND CONFIDENCE REMAINS HIGH. THE UPPER RIDGE
WILL TRY TO BREAK DOWN LATE IN THE WEEK AS A CLOSED LOW CENTER
WILL MOVE INTO THE PAC NW. WE WILL SEE A MARINE ARI INTRUSION ON
FRIDAY NIGHT AND INTO SATURDAY WITH COOLER TEMPS SPREADING ACROSS
THE SJV SATURDAY AND SUNDAY. WE WILL SEE EVEN MORE COOLING
SYNOPTICALLY AS THE UPPER TROUGH MOVES IN THE FROM THE NORTH ON
MONDAY.

GFS AND ECM ARE IN DECENT AGREEMENT WITH THE COOL DOWN THIS
UPCOMING WEEKEND AND BREEZY CONDITIONS ARE EXPECTED ACROSS THE SJV
AND ESPECIALLY INTO THE KERN COUNTY MOUNTAINS AND DESERT REGIONS
AS STRONG NW FLOW SETS UP OVER THE REGION BY MONDAY.

&&

.AVIATION...
VFR CONDITIONS CAN BE EXPECTED ACROSS THE AREA FOR THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 05-12      100:1987     54:1998     68:1987     42:1907
KFAT 05-13      103:1976     64:1998     66:1987     43:1951
KFAT 05-14      102:1972     64:1957     66:1996     43:1955

KBFL 05-12      103:1976     60:1998     70:1909     41:1908
KBFL 05-13      107:1976     65:1998     74:1976     34:1907
KBFL 05-14      102:1979     64:1949     72:1976     40:1918
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH THURSDAY EVENING
CAZ095-097.

&&

PUBLIC...JDB
AVN/FW...DUDLEY
SYNOPSIS...PJ

WEATHER.GOV/HANFORD

Nearby

Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.